Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

May 23, 2011Erie County, New York

NWS Buffalo, NY issued this special weather statement at May 23, 2011, 2:16 AM EDT for Erie County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2011, 2:16 AM EDT (06:16 UTC)
Expired
May 23, 2011, 3:15 AM EDT
In force
59 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 20 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
423 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WWUS81 KBUF 230616
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
216 AM EDT MON MAY 23 2011

NYZ010>012-085-230715-
ERIE NY-GENESEE NY-WYOMING NY-
216 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ORCHARD PARK...AND MOVING
  NORTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4307 7841 4277 7817 4267 7871 4282 7882

$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 23, 1:38 AM EDT, 38 minutes earlier.

Area forecast discussion, May 23, 1:38 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
138 AM EDT MON MAY 23 2011

.SYNOPSIS...
A BROAD SOUTH TO SOUTHWEST FLOW OF WARM AND HUMID AIR WILL PREVAIL
ACROSS WESTERN AND CENTRAL NEW YORK THROUGH MONDAY. IT WILL BE DRY
MOST OF THE TIME BUT THERE IS A RISK OF A FEW SHOWERS OVERNIGHT WITH
SOME THUNDERSTORMS POSSIBLE MONDAY. A COLD FRONT WILL CROSS THE
REGION MONDAY NIGHT WITH A CHANCE FOR MORE SHOWERS AND STORMS. DRIER
AIR WILL BUILD IN ON TUESDAY BEFORE A WAVE OF LOW PRESSURE SKIRTS
THE SOUTHERN TIER WITH THE THREAT FOR MORE SHOWERS TUESDAY NIGHT.
DRY WEATHER WILL RETURN FOR WEDNESDAY BUT THE FRONT WILL LIFT NORTH
AND BRING A RENEWED THREAT OF RAIN THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
WHILE OUR AIRMASS WILL REMAIN SOMEWHAT UNSTABLE OVERNIGHT...THERE
WILL BE A GENERAL LACK OF ANY FORCING TO PRODUCE ANY WIDESPREAD
SHOWERS OR THUNDERSTORMS. WILL HOLD ONTO LOW CHC POPS FOR A SHOWER
FOR THE OVERNIGHT...ALTHOUGH THE VAST MAJORITY OF SITES SHOULD
STAY PCPN FREE.

OTHERWISE...ALL OF THE FORECAST AREA WILL BE FOUND WITHIN THE NEWLY
ARRIVED WARM SECTOR...MOST NOTICEABLE BY THE HIGHER DEW POINTS
(NR 60)/HUMIDITY LEVELS. TEMPERATURES WILL REMAIN ELEVATED AS A
RESULT...SO MINS OVERNIGHT SHOULD STAY WITHIN A FEW DEGREES OF 60.
FOR MUCH OF THE NIAGARA FRONTIER AND GENESEE VALLEY TEMPS MAY ONLY
BE ABLE TO SETTLE IN TO THE MID 60S. THESE READINGS WILL BE MORE
THAN 10 DEGREES HIGHER THAN NORMAL.

OUR ATTENTION NOW TURNS TURN TO WHAT COULD BE A VERY ACTIVE DAY FOR
MONDAY. OUR WARM AND HUMID AIRMASS...NATURALLY UNSTABLE...WILL BE IN
PLACE AS A FAIRLY POTENT SHORTWAVE TRACKS FROM THE MID WEST ACROSS
OUR FORECAST AREA (THIS SHORTWAVE IS HELPING TO PRODUCE SEVERE WX
ACROSS THE NATIONS MID SECTION EARLIER THIS EVENING). WE SHOULD HAVE
AT LEAST SOME BREAKS OF SUN MONDAY MORNING...AND THIS WILL ALLOW
SBCAPES TO CLIMB TO BETWEEN 500-1000 J/KG FOR THE MIDDAY AND
AFTERNOON.

AS THE SHORTWAVE MAKES ITS WAY ACROSS WESTERN AND NORTH CENTRAL NEW
YORK...SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP WITHIN THE
INCREASINGLY UNSTABLE AIRMASS. THE WIND PROFILE ACROSS THE REGION
SHOULD BE FAIRLY UNIDIRECTIONAL...SO THE GREATEST THREAT FROM ANY
STRONG TO SEVERE THUNDERSTORM ACTIVITY WOULD BE GUSTY STRAIGHT LINE
WINDS. THE 18Z NAM DOES SUGGEST THE POTENTIAL FOR GREATER
DIRECTIONAL SHEAR OVER THE FINGER LAKES LATE IN THE DAY...AND THIS
WOULD SUPPORT A LARGER THREAT FOR ORGANIZED STRONG/SEVERE STORMS.
HAVE INCREASED POPS TO LIKELY FOR THE BULK OF THE REGION FOR
MONDAY AFTERNOON...AND HAVE ALSO ADDED SOME ENHANCED WORDING
(GUSTY TSTORM WINDS) TO THE GRIDDED PACKAGE.

IT IS WORTH NOTING THAT THE STORM PREDICTION CENTER DOES HAVE MOST
OF WRN NEW YORK OUTLINED IN A SLIGHT RISK AREA FOR SEVERE STORMS FOR
MONDAY. THIS POTENTIAL HAS ALREADY BEEN ADDRESSED IN OUR HAZARDOUS
WEATHER OUTLOOK.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
A MID LEVEL TROUGH AND ASSOCIATED MID/UPPER LEVEL SPEED MAX WILL
MOVE FROM THE CENTRAL LAKES MONDAY EVENING TOWARDS SOUTHERN QUEBEC
BY TUESDAY MORNING...WITH A TRAILING WEAK SURFACE COLD FRONT
DROPPING TOWARDS THE LOWER LAKES LATE MONDAY NIGHT AND EARLY
TUESDAY. THE BACKGROUND LARGE SCALE FORCING FOR ASCENT WILL BE
WEAK...BUT THERE ARE LIKELY TO BE SEVERAL CONVECTIVELY AUGMENTED
SHORTWAVES AND JETLETS EMBEDDED WITHIN THE GENERAL SW FLOW REGIME TO
ACT AS A FOCUS FOR ENHANCED LIFT AND SCATTERED SHOWERS/TSTORMS. SUCH
FEATURES ARE INHERENTLY HARD TO PLACE IN TIME AND SPACE SO WILL JUST
USE MID/HIGH CHANCE POPS FOR NOW.

WIND FIELDS DO IMPROVE MONDAY EVENING WITH THE APPROACH OF THE
UPSTREAM SHORTWAVE AND MID LEVEL SPEED MAX...WITH 0-6KM DEEP LAYER
SHEAR RISING TO 35-45 KNOTS DEPENDING ON THE MODEL OF CHOICE.
INSTABILITY IS LIKELY TO REMAIN QUITE MARGINAL HOWEVER WITH A WEALTH
OF CLOUD COVER AND SCATTERED SHOWERS DURING THE DAY ON MONDAY...
WHICH WILL INHIBIT THE SEVERE WX POTENTIAL. IF POCKETS OF GREATER
INSTABILITY ARE ABLE TO DEVELOP IN ANY AREAS THAT REMAIN RAIN FREE
THROUGH LATE MONDAY...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT.
THE INCREASING SHEAR PROFILES SHOULD KEEP STORMS MOVING ALONG AND
KEEP THE FLOOD POTENTIAL QUITE LOW.

RAIN CHANCES WILL SLOWLY DIMINISH LATE MONDAY NIGHT WITH NOCTURNAL
STABILIZATION...THEN END ALTOGETHER FROM WEST TO EAST TUESDAY
MORNING WITH THE PASSAGE OF THE WEAK COLD FRONT. TUESDAY SHOULD TURN
OUT TO BE A DECENT DAY WITH ANY LINGERING EARLY MORNING SHOWERS
GIVING WAY TO AT LEAST PARTIAL SUNSHINE AND NEAR AVERAGE TEMPS.

TUESDAY EVENING THE NEXT WEAK WAVE IS FORECAST TO RUN ALONG THE
FRONTAL BOUNDARY. BY THIS TIME...BOTH THE GFS AND NAM PUSH THE
BAROCLINIC ZONE INTO PENNSYLVANIA...WITH LATEST 12Z MODEL GUIDANCE
NOW TAKING A CONVECTIVE SYSTEM ALONG THE BOUNDARY MAINLY SOUTH OF
THE AREA. GIVEN THE LATEST FORECAST TRACK OF THIS WAVE...IT STILL
APPEARS THE SOUTHERN TIER WILL BE THE MOST LIKELY AREA TO RECEIVE
RAIN...WITH THE CHANCES DROPPING OFF WITH NORTHWARD EXTENT. WILL
KEEP THE RAIN CHANCES RELEGATED TO AREAS ALONG AND SOUTH OF THE NYS
THRUWAY FOR NOW...WITH THE NORTH COUNTRY LIKELY REMAINING DRY.

THIS FEATURE SLIDES EAST TO THE MID ATLANTIC COAST ON WEDNESDAY WITH
ANOTHER BRIEF RESPITE BETWEEN SYSTEMS FOR THE LOWER LAKES. WEAK HIGH
PRESSURE WILL BUILD SOUTH FROM CENTRAL ONTARIO AND QUEBEC AND
PROVIDE AT LEAST SOME PARTIAL SUN ALONG WITH SEASONABLE TEMPS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AT THE START OF THE PERIOD THE BAROCLINIC ZONE TO OUR SOUTH WILL
LIFT SLOWLY NORTH ACROSS THE LOWER LAKES AS A WARM FRONT WEDNESDAY
NIGHT AND EARLY THURSDAY. THIS WILL BRING INCREASING CHANCES OF
SHOWERS AND A FEW STORMS LATER WEDNESDAY NIGHT. THE GREATEST RAIN
CHANCES WILL ARRIVE LATER THURSDAY AND THURSDAY NIGHT AS A SLOW
MOVING COLD FRONT EASES ACROSS THE OHIO VALLEY AND LOWER LAKES. THIS
SYSTEM WILL HAVE ABUNDANT MOISTURE TO WORK WITH...AND ONE OR MORE
WAVES OF LOW PRESSURE WILL RUN ALONG THE FRONT AND ENHANCE LIFT.
WILL CONTINUE WITH LIKELY POPS FOR THIS TIME PERIOD.

THE GREATEST RISK OF HYDRO CONCERNS WILL BE FROM LATER THURSDAY
THROUGH EARLY FRIDAY COINCIDENT WITH THE SLOW MOVING COLD FRONT.
EXPECT THE MAIN RISK TO BE URBAN AND SMALL STREAM FLOODING IN
ISOLATED AREAS...WITH MAINSTEM RIVER FLOODING MORE DIFFICULT TO
ACHIEVE AT THIS TIME OF YEAR. THE LATEST GFS/ECMWF NO LONGER
SUPPORT A RISK FOR SIGNIFICANT HYDRO CONCERNS ESPECIALLY GIVEN
SEVERAL MAINLY DRY DAYS PRECEDING THIS...AND AN IMPROVED TREND FOR
NEXT WEEKEND. WILL ADJUST HWO WORDING TO REFLECT THIS LATEST
THINKING.

THE RAIN CHANCES WILL LINGER FRIDAY AND POSSIBLY SATURDAY AS A WEAK
TROUGH SLOWLY LIFTS ACROSS THE LOWER LAKES. BY SUNDAY BOTH THE GFS
AND ECMWF NOW BUILD A RATHER STRONG RIDGE INTO THE OHIO VALLEY AND
LOWER LAKES. THIS IS IN STARK CONTRAST TO THE 00Z ECMWF...WHICH
APPEARED TO BE A SIGNIFICANT OUTLIER WITH ITS STRONG MID LEVEL
CLOSED LOW OVER THE OHIO VALLEY. THE NEW ECMWF HAS TRENDED STRONGLY
TOWARDS THE GFS. IF THIS TREND CONTINUES...EXPECT A DRYING AND
WARMING TREND STARTING ON SUNDAY AND RUNNING THROUGH EARLY NEXT WEEK.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
EXPECT PREDOMINANTLY VFR CONDITIONS THROUGH 12Z. WHILE IR SATELLITE
SHOWS A WEAK DISTURBANCE PASSING...SHOWERS AND THUNDERSTORM
DEVELOPMENT HAS NOT BEEN UPSTREAM OF ANY TAF LOCATIONS...SO LEAVE
OUT ANY MENTION OF PRECIPITATION. DID NOTE BOTH BUF/TYX VWP WERE
ABOUT 10 KTS STRONGER IN WINDS AT 2KFT THAN THEN NAM
FORECAST...AND THUS BUMPED UP LLWS SPEEDS.

BEHIND THIS WEAK SHORTWAVE APPEARS TO BE A CLEARING...WHICH SHOULD
KEEP THE MORNING LARGELY DRY...BUT WILL ALLOW WINDS ALOFT TO MIX
DOWN RESULTING IN FAIRLY GUSTY WINDS.

INCREASING CONFIDENCE IN SIGNIFICANT THUNDERSTORM ACTIVITY THIS
AFTERNOON...WITH ALL SITES LIKELY TO BE IMPACTED BY THUNDERSTORMS
AT SOME POINT. NOT QUITE ENOUGH CONFIDENCE IN TIMING TO CARRY A
PREDOMINANT GROUP...WITH VCTS SHOWING BEST ESTIMATE AT THIS POINT.
SOME STORMS MAY BE STRONG...WITH GUSTY SURFACE WINDS AND HAIL
POSSIBLE. EXPECT ACTIVITY TO DWINDLE FROM WEST TO EAST LATE
AFTERNOON INTO THE EVENING...BUT STILL SEE SOME SHOWERS OR
THUNDERSTORMS POSSIBLE AS A SECOND WAVE APPROACHES IN THE EVENING.
FOR NOW...KEY ON AFTERNOON THUNDERSTORMS...WHICH APPEAR TO BE THE
MOST SIGNIFICANT FEATURE.

OUTLOOK...
TUESDAY AND WEDNESDAY...MAINLY VFR.
THURSDAY...MVFR WITH SHOWERS LIKELY.
FRIDAY...VFR/MVFR WITH CHANCE SHOWERS.

&&

.MARINE...
A RELATIVELY WEAK PRESSURE GRADIENT WILL BRING A CONTINUATION OF
GENERALLY LIGHT WINDS AND MINIMAL WAVES THROUGH MIDWEEK. THE WARM
FRONTAL PASSAGE FROM EARLIER TODAY WILL BE FOLLOWED BY A WEAK COLD
FRONT EARLY TUESDAY. LOOK FOR LIGHT SOUTHERLIES AFTER THE WARM FRONT
THROUGH MONDAY AND A SHIFT TO WEST AND NORTHWEST BY TUESDAY...
VEERING NORTHEAST TUESDAY NIGHT AND EARLY WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH/SFM
NEAR TERM...RSH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...APFFEL
MARINE...RSH/SFM
Hazardous weather outlook, May 22, 3:44 PM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT SUN MAY 22 2011

NYZ001>008-010>014-019>021-085-231945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
344 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
MONDAY AND MONDAY EVENING. THERE REMAINS SOME UNCERTAINTY AS TO
HOW UNSTABLE THE ATMOSPHERE WILL BECOME ON MONDAY DUE TO CLOUD
COVER. IF ENOUGH SUNSHINE AND HEATING OCCURS...A FEW ISOLATED
STORMS MAY BECOME SEVERE WITH THE PRIMARY RISK BEING LARGE HAIL
AND DAMAGING WINDS. A FEW OF THESE STORMS MAY ALSO PRODUCE LOCALLY
HEAVY RAINFALL AND MINOR POOR DRAINAGE FLOODING.

ADDITIONAL SHOWERS AND POSSIBLE THUNDERSTORMS ARE THEN EXPECTED
THURSDAY AND THURSDAY NIGHT AS A SLOW MOVING COLD FRONT CROSSES
THE REGION. THIS MAY PRODUCE ADDITIONAL HEAVY RAINFALL IN A FEW
SPOTS WITH MINOR FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER MONDAY AFTERNOON AND
EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-231945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
344 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY
AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY CONTAIN HAIL AND
LOCALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, May 23, 2:16 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
216 AM EDT MON MAY 23 2011

NYZ010>012-085-230715-
ERIE NY-GENESEE NY-WYOMING NY-
216 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ORCHARD PARK...AND MOVING
  NORTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4307 7841 4277 7817 4267 7871 4282 7882

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:40 AM EDTSmall Craft AdvisoryBUF12 hr
May 23, 2:01 PM EDTSpecial Marine WarningBUF29 min
May 23, 2:46 PM EDTAreal Flood AdvisoryBUFOntario, Wayne119 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.